Heat, Dunklin
- When
- June 22, 10:00 AM CST to 7:00 PM CST
- Where
- Dunklin forecast zone
- Reported by
- AWOS
- Coordinates
- 36.106, -90.166 (the zone’s center; the record gives no point)
Heat index values reached 105 degrees or greater.
An upper-level ridge of high pressure parked over the Mid-South resulted in very hot and humid conditions during much of the month of June.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
An upper-level ridge of high pressure parked over the Mid-South resulted in very hot and humid conditions during much of the month of June.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 22, 5:22 AM CST, 4 hours 38 minutes earlier.
Area Forecast Discussion
National Weather Service Memphis TN
622 AM CDT Wed Jun 22 2022
.UPDATE...
12Z Aviation Discussion Below
&&
.PREV DISCUSSION... /issued 352 AM CDT Wed Jun 22 2022/
DISCUSSION...
Another hot day in store for the Mid South. Heat Advisories
continue for today as heat indices will be in the 104-108 range
this afternoon. The good news is that a weak front will move into
the region late this afternoon and evening. This could kick off a
few showers and storms to the areas north of I-40 this afternoon.
This will also cool us down a few degrees for Thursday as well as
the front will usher in slightly drier air. Highs on Thursday
will be in the low to mid 90s instead of the triple digits.
Unfortunately this will be temporary as we expect temperatures to
rebound Friday and Saturday back to the upper 90s to low 100s.
Guidance still shows a front moving into the region on Sunday and
that could bring some much needed rain and it will break the heat
streak going into early next week. Upper troughing should settle
over the OH Valley and the ridge retreats to the west. Highs will
be much more pleasant in the 80s and lower 90s with comfortable
humidity levels going into early next week.
&&
.AVIATION...
12Z TAFs
VFR conditions through the TAF set. A cold front looks to approach
the TN/KY border around 00Z. Added VCTS to MKL but kept VCSH at
JBR as confidence is just too low to where its showers or
thunderstorms. Wind westerly will veer northerly by the end of the
TAF cycle.
SMW
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from 11 AM this morning to 8 PM CDT this evening
for Clay-Craighead-Crittenden-Cross-Greene-Lee AR-
Mississippi-Phillips-Poinsett-St. Francis.
MO...Heat Advisory from 11 AM this morning to 8 PM CDT this evening
for Dunklin-Pemiscot.
MS...Heat Advisory from 11 AM this morning to 8 PM CDT this evening
for Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-
Itawamba-Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-
Prentiss-Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-
Union-Yalobusha.
TN...Heat Advisory from 11 AM this morning to 8 PM CDT this evening
for Benton TN-Carroll-Chester-Crockett-Decatur-Dyer-Fayette-
Gibson-Hardeman-Hardin-Haywood-Henderson-Henry-Lake-
Lauderdale-Madison-McNairy-Obion-Tipton-Weakley.
Heat Advisory until 8 PM CDT this evening for Shelby.
&&Hazardous Weather Outlook National Weather Service Memphis TN 533 AM CDT Wed Jun 22 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-231245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 533 AM CDT Wed Jun 22 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A heat advisory is in effect for the entire Mid-South today for heat index values of 105 degrees or greater. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hot and humid conditions will continue through the week and additional heat advisories may become necessary as heat indices approach or exceed 105 degrees each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The national radar mosaic for the moment the first event began.
2 heat. Local standard time, as filed.
Heat index values reached 105 degrees or greater.
Heat index values reached 105 degrees or greater.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2022Every state in 2022This day in weather historyWarnings in Missouri, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1039982, 1039984.